MAUDE Adverse Event Report: LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS BE LTD M22; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number M22
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received on dec.2, 2021 a claimant report from a medical malpractice insurer of the customer account (b)(6) laser & aesthetics ltd.Regarding a potential legal claim made by a patient against (b)(6) laser & aesthetics for an adverse event or series of events that occurred at their clinic in the time period of late 2018 through 2019 for treatment done by the clinic using an m22 device (ga-0005200:(b)(4)).The documents received are enclosed (please note lumenis has not yet received all the appendices [although these have been requested]).
 
Additional Manufacturer Narrative
Since this is a current litigation case, per lumenis legal instruction, the lumenis complaint handling unit is prevented from contacting the clinic.Therefore, lumenis will not be able to produce any incident form, as lumenis normally does for adverse events with claims of injury.None-the-less, lumenis did receive from the clinic report photos and a partial description of the treatments (though some were based on old photocopies that are hard to read) that were given by the customer regarding the claims of this case.These have been reviewed and evaluated by lumenis' clinical director.The clinical director stated that it cannot be determined if there was a serious injury or not based on these photos and the partial information provided.Furthermore, lumenis investigated the reported event by checking all related service history information before and after the initial treatment date ((b)(6) 2018).Lumenis checked all the information from the complaints management system for all complaints from (b)(6) aesthetics related to the system in question, ga-0005200:(b)(4).No safety complaints were found in general from this customer account ((b)(6) aesthetics), nor any for the system itself (ga-0005200:(b)(4)).The service records show that 5 preventive maintenance (pm) service visits were performed on this system at the clinic, starting from (b)(6) 2017 through till (b)(6) 2020.There was also a pm service visit on (b)(6) 2018, just before the first alleged adverse event, and then a pm visit after on (b)(6) 2019.There has not been any allegation of system malfunction regarding the patient's alleged adverse event at the time of the event or events, nor is there any allegation of malfunction in the current potential legal case.In order to fully eliminate the possibility that lumenis service personnel were contacted by the customer account regarding an alleged adverse event at this customer site, but perhaps they forgot to enter it into the service system, an additional check was conducted with the service staff and also with the it leader who was able to check the full inbox for the person who was the service manager during the years in question (who has since left lumenis).No such correspondences were found.The potential claim makes reference to an initial consultation with (b)(6) (clinical trainer) on (b)(6) 2018, and then later consultations with (b)(6) (area sales manager), both of whom are no longer with lumenis.Lumenis has no records regarding the content of those discussions with these two persons.Furthermore, lumenis' records show that some of the dates of the alleged consultations occurred after the individuals in question left the company.Lumenis therefore disputes the fact and content of these alleged consultations.In addition, consultations are not the same as a formal complaint.If such a complaint had been received, lumenis' internal policies would have required additional action, and a record of that complaint would be further reflected in lumenis record.Yet there is no such record.To summarize, lumenis was never informed of any adverse event in the past for this system (ga-0005200:(b)(4)).The clinic never reported a formal complaint regarding the alleged adverse event nor made any allegation of system or other malfunction or issue of any sort at the time of the event or even after the event.On the contrary, lumenis records show routine pm (preventive maintenance) visits before and after the event.In short, there is no allegation of any system issue, and even now there is no allegation of any system issue.According to service history of the system, the system was installed on (b)(6) 2017 and last pm was on (b)(6) 2020.Based on the information received, we cannot confirm that a serious injury nor malfunction occurred.Because of the lack of information lumenis is reporting the event to the fda out of an 'abundance of caution' only.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.No serious deterioration of health was confirmed (indeed the patient stated in (b)(6) 2020 that she noticed improvement in her condition and was "very happy" in the end (according to the customer account).Further the alleged adverse events occurred over a period of time nearly 3 years ago were never reported as a complaint by the customer account, (b)(6) laser & aesthetics.Further there has been no allegation of system malfunction.Lumenis therefore does not consider this to be reportable to (b)(6).Lumenis is closing this complaint, but will continue to monitor the case and the complaint will be closed to trending per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).

Brand Name
M22
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
6 hakidma street
po box 240
yokneam, isr 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS BE LTD
6 hakidma street
po box 240
yokneam, isr 20692 04
IS   2069204
Manufacturer Contact
yossi avnilov
6 hakidma street
po box 240
yokneam, isr 20692-04
IS   2069204
MDR Report Key13109754
Report Number3004135191-2021-00084
Device Sequence Number17290537
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown